Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Boston/Norton, MA

July 28, 2014Cheshire County, New Hampshire; Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2014, 6:54 AM EDT for Cheshire County, New Hampshire; Franklin County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2014, 6:54 AM EDT (10:54 UTC)
Expired
Jul 28, 2014, 7:45 AM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Cheshire County, NH

The radar

The Boston radar (KBOX), 132 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1287 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WUUS51 KBOX 281054
SVRBOX
MAC011-NHC005-281145-
/O.NEW.KBOX.SV.W.0075.140728T1054Z-140728T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
654 AM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 745 AM EDT

* AT 653 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER WENDELL...OR 8 MILES SOUTHWEST OF ORANGE...AND WAS
  MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  KEENE...ORANGE...DEERFIELD...MONTAGUE...SWANZEY...WINCHESTER...
  HINSDALE...SUNDERLAND...CHESTERFIELD...NORTHFIELD...MARLBOROUGH...
  FITZWILLIAM...TROY...BERNARDSTON...LEVERETT...ERVING...
  SHUTESBURY...DUBLIN...GILL AND ROYALSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4290 7212 4272 7225 4272 7228 4268 7227
      4247 7242 4252 7259 4273 7247 4273 7246
      4274 7247 4295 7235
TIME...MOT...LOC 1053Z 204DEG 30KT 4256 7244 
$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:50 AM EDT, 4 minutes earlier.

Area forecast discussion, Jul 28, 6:50 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
650 AM EDT MON JUL 28 2014

.SYNOPSIS...
A RATHER STRONG LOW PRESSURE SYSTEM BY JULY STANDARDS WILL
MOVE ACROSS UPSTATE NEW YORK TODAY BEFORE HEADING INTO NORTHERN
NEW ENGLAND TONIGHT. IT WILL BRING SHOWERS AND STORMS THIS
MORNING...FOLLOWED BY POSSIBLE STRONG STORMS THIS AFTERNOON. A
COLD FRONT WILL CROSS THE REGION TONIGHT AND TUESDAY...BRINGING
DRIER AND LESS HUMID WEATHER...AS THE FRONT REMAINS STALLED OVER
THE MARITIMES AND NEW ENGLAND OFFSHORE WATERS THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
*** HEAVY RAINFALL/STORMS THIS MORNING ***
*** FEW STRONG/SEVERE STORMS THIS AFTERNOON ***

7 AM UPDATE...
NO CHANGES MADE TO THE FORECAST.

PREVIOUS DISCUSSION...
BAND OF SHOWERS/STORMS FROM WESTERN AND CENTRAL NY INTO NYC AND
NJ IS ASSOCIATED WITH STRONG MID LEVEL Q-VECTOR CONVERGENCE AS
UPPER LOW CLOSES OFF OVER EASTERN GREAT LAKES. MODELS IN GOOD
AGREEMENT THAT THIS ACTIVITY WILL LIFT THROUGH SOUTHERN NEW
ENGLAND THROUGH THIS MORNING...BEFORE SHIFTING FARTHER N THIS
AFTERNOON. MOST OF THIS MAY END UP AFFECTING LOCATIONS NEAR S
COAST AS OPPOSED TO INTERIOR PER RADAR TRENDS.

MAIN THREAT THIS MORNING IS LOCALIZED FLASH FLOODING FROM HEAVY
RAINFALL...IN ADDITION TO FREQUENT LIGHTNING. ALSO CANNOT RULE OUT
STRONG WIND GUSTS GIVEN ENVIRONMENT OF RATHER HIGH 0-6KM SHEAR AND
DECENT MID LEVEL LAPSE RATES...THOUGH GIVEN TIME OF DAY CONFIDENCE
IS LOW THAT STRONG WINDS WILL BE REALIZED.

ONCE THIS INITIAL ROUND OF SHOWERS/STORMS LIFTS N BY EARLY
AFTERNOON...ATTENTION THEN TURNS TO POSSIBLE REDEVELOPMENT OF
SCATTERED SHOWERS/STORMS.

MODELS INSISTENT THAT DRY SLOT WILL WORK ITS WAY UP COAST INTO SE
NEW ENGLAND...AND DEEPER MOISTURE SHOULD RESIDE ACROSS INTERIOR AS
SEEN IN K-INDEX FIELDS. INSTABILITY IS IN QUESTION AS WE ARE NOT
CONFIDENT ON HOW MUCH CLEARING WILL OCCUR...IF AT ALL. BUT
CONTINUED PRESENCE OF HIGH 0-6KM SHEAR /OVER 35KT/ AND GOOD LOW
LEVEL TURNING IN FORECAST HODOGRAPHS SUGGESTS POTENTIAL FOR AT
LEAST FEW STRONG OR SEVERE STORMS THIS AFTERNOON. DAMAGING WINDS
AND HAIL ARE MAIN THREATS...BUT WE CANNOT RULE OUT AN ISOLATED
WEAK TORNADO GIVEN HIGHLY SHEARED ENVIRONMENT...LOW LCL/S AND
PRESENCE OF CLOSED UPPER LOW. SYSTEM ALSO HAS HISTORY OF PRODUCING
A FEW WEAK TORNADOES THUS FAR AS WELL.

GIVEN UNCERTAINTY IN AMOUNT OF HEATING...STAYED CLOSE TO MODEL
BLEND FOR HIGHS TODAY /70S TO AROUND 80/ WHICH ALSO MATCHES MIXING
TO 850 MB /10-11C/.

&&

.SHORT TERM /TUESDAY/...
COLD FRONT PUSHES THROUGH REGION TONIGHT BRINGING MUCH LESS HUMID
AIR BY DAYBREAK AS SKIES CLEAR. LIGHT WINDS WITH LEFTOVER MOISTURE
MAY LEAD TO PATCHY FOG ACROSS INTERIOR.

RIDGE OF HIGH PRESSURE BUILDS OVER NEW ENGLAND TUE...RESULTING IN
PLENTY OF SUNSHINE. NOT MUCH OF AIRMASS CHANGE SO HIGHS ONCE AGAIN
SHOULD TOP OFF IN 70S TO AROUND 80 BUT WITH LOW HUMIDITY. WEAK
GRADIENT SUPPORTS AFTERNOON SEA BREEZES ALONG BOTH COASTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BIG PICTURE...

MODELS CONTINUE TO ADVERTISE A MERIDIONAL TYPE FLOW THROUGH THE
WEEK. THE FOUR LOBES OF THIS FLOW ARE THE GULF OF ALASKA
TROUGH...WESTERN NORTH AMERICA RIDGE...EASTERN NORTH AMERICA
TROUGH...AND WEST ATLANTIC RIDGE.

MODELS CONTINUE TO SHOW A WEAK COLD POOL IN EASTERN NO-AM
TROUGH...SUFFICIENT TO GENERATE DAILY INSTABILITY SHOWERS. ALSO
SHOWERS ALONG THE STALLED FRONT OFFSHORE.  THE CORE OF THE EASTERN
NO-AM TROUGH EJECTS NORTH THROUGH QUEBEC FRIDAY AND SATURDAY. BUT A
WEAKER TROUGH LINGERS OVER THE GREAT LAKES/MISS RIVER VALLEY OVER
THE WEEKEND.

THE SIMILARITY IN MODEL FIELDS FAVORS A BLEND OF AVAILABLE DATA.

THE DAILIES...

TUESDAY NIGHT THROUGH FRIDAY... WITH THE UPPER TROUGH TO OUR WEST
AND UPPER RIDGE TO OUR EAST...EXPECT THE DEPARTED COLD FRONT TO
ALIGN WITH THE UPPER FLOW AND STALL.  UPPER FLOW OVER NEW ENGLAND
WILL REMAIN FROM THE SOUTHWEST. MEANWHILE COLD POOL INSTABILITY
UNDER THE UPPER TROUGH WILL BE OVER NY AND ONTARIO WHILE NEW ENGLAND
IS UNDER THE LEFT ENTRANCE REGION OF THE UPPER JET...A SUBSIDENT
ZONE.  SURFACE HIGH PRESSURE WILL BUILD OVER SOUTHERN NEW ENGLAND.
FOR THE MOST PART THIS LOOKS LIKE A DRY WEATHER PERIOD WITH
DEWPOINTS IN THE 50S...TRENDING TO THE LOWER 60S FRIDAY.

THIS WILL MEAN A CHANCE OF SHOWERS WELL OFFSHORE AND OVER
NY/ONTARIO. MAIN CONCERN FOR PRECIPITATION IN SOUTHERN NEW ENGLAND
WOULD BE IF SCATTERED DIURNAL SHOWERS/TSTMS FROM THE UPPER TROUGH
WHICH COULD SLIDE ACROSS THE BERKSHIRES INTO THE CT VALLEY.  SURFACE
HIGH PRESSURE AND THE LEFT ENTRANCE REGION OF THE UPPER JET WILL
FAVOR SUBSIDENCE AND DRY WEATHER.  WE WILL HAVE SLIGHT CHANCE POPS
IN THE BERKS WEDNESDAY AND WEST OF MHT-ORH-IJD THURSDAY-FRIDAY...AND
CHANCE POPS ALONG/WEST OF THE CT VALLEY THURSDAY-FRIDAY. PATCHY FOG
POSSIBLE EACH NIGHT.

SATURDAY-SUNDAY... AS THE CORE OF THE UPPER TROUGH LIFTS
NORTH...EXPECT THE ATLANTIC HIGH TO SHIFT A LITTLE TO THE WEST. THIS
WOULD PUSH THE OFFSHORE FRONT WEST CLOSER TO THE COAST AND BRING AN
INCREASE IN THE CHANCE OF SHOWERS...WITH THE BEST CHANCE ON THE CAPE
AND ISLANDS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE ON TRENDS TODAY. HIGH CONFIDENCE TONIGHT AND
MONDAY.

IFR/LIFR IN SHOWERS/TSTMS THIS MORNING. ALSO LIFR IN FOG AREAS
ALONG THE SOUTH COAST AND CENTRAL HILLS. EXPECT THESE INITIAL
TSTMS TO MOVE NORTH OF OUR AREA THIS MORNING WITH CONDITIONS
IMPROVING TO VFR BY MIDDAY. FOG ALONG THE SOUTH COAST MAY BE
SLOWER TO IMPROVE IN THE HUMID AIRMASS.

SCATTERED SHOWERS/TSTMS SHOW REDEVELOP ACROSS THE INTERIOR AFTER
18Z. EXPECT MVFR CIGS/VSBYS IN ANY TSTMS. BEST CHANCE FOR TSTMS
WILL BE IN AREAS ALONG/WEST/NORTH OF I-495. THERE WILL BE POTENTIAL
FOR SOME OF THE STORMS IN THIS AREA TO PRODUCE STRONG OR DAMAGING
WIND GUSTS.

IMPROVING CONDITIONS TO VFR AFTER 00Z TUE...ALTHOUGH PATCHY
MVFR/IFR POSSIBLE IN FOG. VFR TUE WITH AFTERNOON SEA BREEZES.

KBOS TAF...MODERATE CONFIDENCE. IFR CIGS/VSBYS...FAIRLY CONFIDENT
ON IMPROVING CONDITIONS AFTER 15Z. TS SHOULD REMAIN W OF AIRPORT
18Z-22Z.

KBDL TAF...MODERATE CONFIDENCE. LIFR CIGS/VSBYS...FAIRLY
CONFIDENT IN IMPROVING CONDITIONS AFTER 13Z. TS MOST LIKELY 18Z-
22Z.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE.

VFR. AREAS OF IFR IN EARLY MORNING FOG EACH DAY.  MVFR CIGS/VSBYS IN
WIDELY SCATTERED AFTERNOON TSTMS MAINLY WEST OF MHT AND ORH.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE THROUGH TUE. MAIN CONCERN IS FOR ROUGH SEAS ON
S COASTAL WATERS WHERE SCA HAS BEEN EXTENDED INTO TUE.

S/SW FLOW PREVAILS TODAY WHICH WILL LEAD TO BUILDING SEAS ON S
COASTAL WATERS...REACHING AS HIGH AS 5 OR 6 FT OFFSHORE THIS
AFTERNOON. THIS WILL ALSO MAINTAIN PATCHY DENSE FOG THIS MORNING
ON S COASTAL WATERS.

SHOWERS/STORMS WILL MOVE ACROSS WATERS THIS MORNING FROM LONG
ISLAND. SO FAR THESE STORMS HAVE PRODUCED FREQUENT LIGHTNING AND
MAY PRODUCE STRONG WIND GUSTS TO 35KT. POSSIBILITY OF A FEW MORE
STORMS THIS AFTERNOON...ESPECIALLY ON E MA WATERS.

COLD FRONT APPROACHES WATERS TONIGHT BUT EXPECT ANOTHER ROUND OF
PATCHY DENSE FOG...AT LEAST EARLY TONIGHT BEFORE DRIER AIR ARRIVES
OVERNIGHT. HIGH PRESSURE BUILDS OVERHEAD TUE WITH LIGHT WINDS AND
AFTERNOON SEA BREEZES. SEAS SLOWLY SUBSIDE OFFSHORE.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE.

SEAS GENERALLY LESS THAN 5 FEET THROUGH THE PERIOD...BUT MAY
APPROACH 5 FEET ON THE OUTER WATERS WEDNESDAY NIGHT AND THURSDAY.
LIGHT WINDS THROUGH THE PERIOD...SOUTHWEST MIDWEEK SHIFTING TO
SOUTHEAST FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT TUESDAY
     FOR ANZ235-237-250-254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...WTB/JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
Hazardous weather outlook, Jul 28, 3:35 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
335 AM EDT MON JUL 28 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-290745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
335 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY. SOME THUNDERSTORMS MAY PRODUCE STRONG OR
DAMAGING WIND GUSTS. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
DOWNPOURS THAT CAUSE URBAN AND POOR DRAINAGE FLOODING. THE
GREATEST RISK FOR THIS WILL BE NORTH AND WEST OF INTERSTATE 495.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-290745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
335 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS THIS MORNING AND
AGAIN MID TO LATE AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE WIND
GUSTS TO GALE FORCE. POOR VISIBILITY IN HEAVY DOWNPOURS IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 28, 4:30 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EDT MON JUL 28 2014

CTZ004-MAZ017-RIZ001>008-281000-
WINDHAM-NORTHERN BRISTOL-WASHINGTON-WESTERN KENT-BLOCK
ISLAND-NORTHWEST PROVIDENCE-BRISTOL-EASTERN KENT-SOUTHEAST
PROVIDENCE-NEWPORT-
430 AM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL CROSS NORTHEAST CONNECTICUT AND RHODE
ISLAND BETWEEN 530 AM AND 630 AM...

AT 426 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH
SOUTHERN CONNECTICUT...LONG ISLAND AND THE COASTAL WATERS...AND WAS
MOVING NORTHEAST AT 45 MPH.

THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.

STAY INSIDE WHEN THESE STORMS APPROACH.

&&

LAT...LON 4135 7164 4133 7190 4134 7186 4164 7179
      4166 7216 4195 7120 4159 7133 4172 7129
      4179 7137 4179 7138 4165 7136 4169 7145
      4152 7140 4164 7125 4148 7127 4149 7134
      4152 7136 4148 7134 4135 7163 4115 7155
TIME...MOT...LOC 0826Z 237DEG 46KT 4125 7270 4030 7279

JWD
Special weather statement, Jul 28, 5:46 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 AM EDT MON JUL 28 2014

CTZ002-MAZ002-003-008>011-281045-
HARTFORD-WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
546 AM EDT MON JUL 28 2014

AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PITTSFIELD TO CHESTER IN MASSACHUSETTS AND TO HARTLAND IN
CONNECTICUT. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
CHICOPEE...WESTFIELD...HOLYOKE...NORTHAMPTON...WEST SPRINGFIELD...
GREENFIELD...DEERFIELD...SOUTH HADLEY...EASTHAMPTON...MONROE...
SOUTHWICK...GRANBY...SOUTHAMPTON...HADLEY...HATFIELD...
WILLIAMSBURG...HUNTINGTON...HARTLAND...BUCKLAND AND CONWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED...AND MAY AFFECT THE MORNING
COMMUTE.  DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4239 7306 4239 7301 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4274 7285
      4260 7264 4224 7253 4197 7288 4197 7297
      4213 7304 4231 7300 4231 7303 4233 7306
      4237 7307
TIME...MOT...LOC 0943Z 215DEG 24KT 4245 7323 4225 7300 4200 7291

WTB
Special weather statement, Jul 28, 6:12 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
612 AM EDT MON JUL 28 2014

CTZ003-004-MAZ012-RIZ001>003-281115-
WINDHAM-TOLLAND-SOUTHERN WORCESTER-WESTERN KENT-NORTHWEST
PROVIDENCE-SOUTHEAST PROVIDENCE-
612 AM EDT MON JUL 28 2014

AT 610 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEBANON
TO LEDYARD CENTER.  THE THUNDERSTORMS WERE MOVING NORTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...COVENTRY...CUMBERLAND...JOHNSTON...MANSFIELD...
WINDHAM...PLAINFIELD...SMITHFIELD...LINCOLN...WILLIMANTIC...
KILLINGLY...WEBSTER...SOUTHBRIDGE...BELLINGHAM...AUBURN...
BURRILLVILLE...NORTHBRIDGE...OXFORD...UXBRIDGE AND MILLBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING MAY OCCUR. THE MORNING RUSH HOUR TRAFFIC
WILL BE AFFECTED. DO NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4164 7179 4163 7195 4166 7216 4171 7224
      4169 7227 4167 7227 4164 7233 4165 7237
      4219 7194 4219 7190 4221 7188 4205 7149
      4202 7150 4201 7139 4160 7174 4160 7179
TIME...MOT...LOC 1010Z 213DEG 38KT 4165 7225 4150 7202

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:32 PM EDTSpecial Weather StatementBOXCheshire43 min
Jul 28, 3:58 PM EDTSevere Thunderstorm WarningBOXCheshire62 min
Jul 28, 4:14 PM EDTAreal Flood AdvisoryBOXCheshire2 hr
Jul 28, 4:17 PM EDTSevere Thunderstorm WarningBOXHillsborough43 min
Jul 28, 5:14 PM EDTSevere Thunderstorm WarningBOXHillsborough16 min
Jul 28, 5:43 PM EDTAreal Flood AdvisoryBOXCheshire2 hr
Jul 28, 5:47 PM EDTSevere Thunderstorm WarningBOXHillsborough58 min
Jul 27, 8:25 PM EDTSpecial Weather StatementBOXHampden50 min
Jul 28, 5:46 AM EDTSpecial Weather StatementBOXHampshire59 min
Jul 28, 8:44 AM EDTSpecial Weather StatementBOXSuffolk46 min
Jul 28, 8:50 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk40 min
Jul 28, 9:18 AM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Suffolk57 min
Jul 28, 9:33 AM EDTFlash Flood WarningBOXEssex, Middlesex, Suffolk117 min
Jul 28, 9:44 AM EDTTornado WarningBOXEssex25 min
Jul 28, 10:19 AM EDTSpecial Marine WarningBOX41 min
Jul 28, 2:40 PM EDTSpecial Weather StatementBOXFranklin50 min
Jul 28, 4:00 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester47 min
Jul 28, 4:24 PM EDTTornado WarningBOXHampden, Worcester21 min
Jul 28, 5:48 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire34 min
Jul 28, 6:18 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex117 min
Jul 28, 6:22 PM EDTSevere Thunderstorm WarningBOXEssex23 min
Jul 28, 6:43 PM EDTSpecial Marine WarningBOX62 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.